Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 432, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 26, 2021, 3:08 PM CDT for 7 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 26, 2021, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WUUS54 KOUN 262008
SVROUN
OKC047-053-071-073-083-103-119-262100-
/O.NEW.KOUN.SV.W.0432.210726T2008Z-210726T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
308 PM CDT Mon Jul 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Kay County in northern Oklahoma...
Eastern Kingfisher County in central Oklahoma...
Noble County in northern Oklahoma...
Eastern Grant County in northern Oklahoma...
Logan County in central Oklahoma...
West central Payne County in central Oklahoma...
Eastern Garfield County in northern Oklahoma...
* Until 400 PM CDT.
* At 308 PM CDT, severe thunderstorms were located along a line
extending from 5 miles northeast of Braman to 5 miles southeast of
Billings to 3 miles east of Marshall to 4 miles west of Cimarron
City, moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ponca City, Guthrie, Blackwell, Perry, Kingfisher, Tonkawa,
Newkirk, Crescent, Garber, Cashion, Covington, Billings, Lamont,
Cedar Valley, Red Rock, Marshall, Mulhall, Marland, Braman and
Cimarron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
3700 9756 3700 9703
TIME...MOT...LOC 2008Z 286DEG 14KT 3696 9724 3647 9739 3615 9756 3589
9769
HAIL...0.88IN
WIND...60MPH
$$
Zwink2 follow-up statements
945
WWUS54 KOUN 262045
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
345 PM CDT Mon Jul 26 2021
OKC047-053-071-073-083-103-119-262100-
/O.CON.KOUN.SV.W.0432.000000T0000Z-210726T2100Z/
Kay OK-Kingfisher OK-Noble OK-Grant OK-Logan OK-Payne OK-Garfield OK-
345 PM CDT Mon Jul 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR KAY...EASTERN KINGFISHER...NOBLE...EASTERN GRANT...LOGAN...WEST
CENTRAL PAYNE AND EASTERN GARFIELD COUNTIES...
At 345 PM CDT, severe thunderstorms were located along a line
extending from near Blackwell to near Red Rock to 4 miles southwest
of Orlando to 3 miles southeast of Crescent to 4 miles southeast of
Cashion, moving west at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ponca City, Guthrie, Blackwell, Perry, Kingfisher, Tonkawa, Newkirk,
Crescent, Garber, Cashion, Covington, Billings, Lamont, Cedar Valley,
Red Rock, Marshall, Mulhall, Marland, Braman and Cimarron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
3700 9756 3700 9703
TIME...MOT...LOC 2045Z 096DEG 7KT 3680 9728 3647 9721 3612 9744 3592
9754 3575 9763
HAIL...0.88IN
WIND...60MPH
$$
Zwink231
WWUS54 KOUN 262055
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
355 PM CDT Mon Jul 26 2021
OKC047-053-071-073-083-103-119-262104-
/O.EXP.KOUN.SV.W.0432.000000T0000Z-210726T2100Z/
Kay OK-Kingfisher OK-Noble OK-Grant OK-Logan OK-Payne OK-Garfield OK-
355 PM CDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR KAY...EASTERN KINGFISHER...
NOBLE...EASTERN GRANT...LOGAN...WEST CENTRAL PAYNE AND EASTERN
GARFIELD COUNTIES WILL EXPIRE AT 400 PM CDT...
The storms which prompted the warning have weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds and heavy rain are still possible with these
thunderstorms.
LAT...LON 3652 9711 3573 9741 3574 9799 3617 9772
3700 9756 3700 9703
TIME...MOT...LOC 2054Z 286DEG 14KT 3679 9725 3646 9718 3611 9741 3591
9751 3574 9760
$$
ZwinkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:14 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 26, 1:14 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
114 PM CDT Mon Jul 26 2021
...New SHORT TERM, AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 107 PM CDT Mon Jul 26 2021
The heat advisory continues through 7 PM today over the eastern
half of Oklahoma. The small chance for showers today decrease ever
so slightly tomorrow as no complex is expected to generate outflow
boundaries and no other significant boundaries are evident. The
upper ridge will build slightly through tomorrow afternoon with
less cloud cover tomorrow morning than this morning. Nearly the
same heat and humidity is expected. Heat advisory will probably be
needed again in southeastern Oklahoma and possible farther north
Tuesday afternoon.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 335 AM CDT Mon Jul 26 2021
PoPs on Tuesday are very difficult to determine for the time
being and will likely depend on a lot of what happens thru
tonight. For now, have kept SChcs for east central and SE OK where
residual boundary is likely but would not be surprised if at
least SChcs need to be added to the southern and western half of
the FA. Temps will continue to climb Tue under the upper ridge so
would suspect another heat advisory possibly along and east of
I-35 at least.
PoPs SHOULD remain south of the Red River Wed near SE OK but again
wouldn't be surprised if some SChcs need to be shifted a bit to
the north based on previous days trends. It will remain hot and
humid as heights increase further Wed under the ridge. This trend
will continue well into the weekend, with triple digit heat area
wide. Expect additional heat advisories. SChc PoPs will return to
the northern half of the CWA sometime by the end of the weekend
into early next week along a frontal boundary.
&&
.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Mon Jul 26 2021
VFR conditions and light southeast winds are expected through
midday Tuesday. Isolated showers and thunderstorms are possible
over much of Oklahoma into tonight.
&&
.UPPER AIR...
Issued at 335 AM CDT Mon Jul 26 2021
An Upper Air flight is planned for Monday, Jul 27 at 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 94 75 95 / 20 10 0 0
Hobart OK 74 96 73 97 / 20 10 0 0
Wichita Falls TX 75 99 75 98 / 20 10 10 10
Gage OK 71 95 72 97 / 30 10 0 0
Ponca City OK 73 95 73 97 / 20 10 0 0
Durant OK 76 97 75 97 / 20 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
019-020-025-026-028>032-039>043-045>048-050>052.
TX...None.
&&
SHORT TERM...09
LONG TERM....03
AVIATION...09Hazardous weather outlook, Jul 26, 11:57 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1157 AM CDT Mon Jul 26 2021 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms will remain possible across the region through tonight. Wind gusts to around 50 mph and heavy rain that could lead to localized flooding are the main concerns. .Heat... Hot and humid conditions will result in triple digit heat index values across much of the region this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Low thunderstorm chances will remain possible across portions of Oklahoma and western north Texas Tuesday. Localized heavy rainfall and strong wind gusts will be the main threats. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week into the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 26, 1:58 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 158 PM CDT Mon Jul 26 2021 OKZ012-013-018-019-261930- Garfield OK-Kingfisher OK-Logan OK-Noble OK- 158 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...northeastern Kingfisher...northwestern Logan and west central Noble Counties Until 230 PM CDT... AT 157 PM CDT, strong thunderstorms were along a line extending from 3 miles northeast of Fairmont to 3 miles east of Hennessey, moving southeast at 10 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... Locations impacted include... Hennessey, Garber, Covington, Marshall, Breckenridge, Fairmont, Douglas and Hayward. LAT...LON 3641 9737 3595 9781 3609 9792 3650 9771 TIME...MOT...LOC 1857Z 298DEG 9KT 3640 9766 3610 9783 WR
Special weather statement, Jul 26, 2:07 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 207 PM CDT Mon Jul 26 2021 OKZ007-008-261930- Kay OK-Grant OK- 207 PM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and northeastern Grant Counties Until 230 PM CDT... AT 203 PM CDT, a strong thunderstorm was located 7 miles southwest of South Haven. This storm was nearly stationary. HAZARDS INCLUDE... Wind gusts to 40 MPH... This storm will remain over mainly rural areas of northwestern Kay and northeastern Grant Counties. LAT...LON 3700 9741 3688 9742 3688 9758 3700 9759 TIME...MOT...LOC 1903Z 176DEG 1KT 3697 9748 WR
Special weather statement, Jul 26, 2:39 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
239 PM CDT Mon Jul 26 2021
OKZ024-025-262000-
Oklahoma OK-Canadian OK-
239 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Oklahoma and
southeastern Canadian Counties Until 300 PM CDT...
AT 238 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving south at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Western Oklahoma City, Yukon, Bethany, Mustang, Warr Acres, The
Village, Nichols Hills, Woodlawn Park, Wiley Post Airport, Will
Rogers Airport and The Fairgrounds.
This includes the following highways...
Interstate 35 near mile marker 123.
Interstate 40 between mile markers 137 and 150.
Interstate 44 between mile markers 116 and 125.
LAT...LON 3541 9749 3538 9764 3537 9775 3551 9775
3557 9757
TIME...MOT...LOC 1938Z 354DEG 3KT 3545 9764
WRSpecial weather statement, Jul 26, 2:54 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
254 PM CDT Mon Jul 26 2021
OKZ012-013-018>020-262015-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
254 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Garfield...west central
Payne...northeastern Kingfisher...northwestern Logan and Noble
Counties Until 315 PM CDT...
AT 251 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Billings to 3 miles east of Marshall to 8 miles
west of Lovell, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Perry, Covington, Billings, Red Rock, Marshall, Mulhall, Marland,
Orlando, Lovell, Lucien, Lake Mcmurtry, Lake Carl Blackwell, Ceres
and Hayward.
This includes Interstate 35 between mile markers 171 and 206.
LAT...LON 3617 9719 3595 9749 3601 9792 3618 9768
3657 9751 3659 9711 3659 9706
TIME...MOT...LOC 1951Z 264DEG 23KT 3648 9740 3614 9757 3602 9777
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Washita | 45 min |
| Jul 25, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 1 more | 41 min |
| Jul 25, 7:38 PM CDT | Areal Flood Advisory | OUN | Blaine, Kingfisher | 3 hr |
| Jul 25, 7:43 PM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jul 25, 8:07 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jul 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 31 min |
| Jul 25, 8:14 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 46 min |
| Jul 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 30 min |
| Jul 25, 9:08 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 25, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 25 min |
| Jul 25, 9:46 PM CDT | Special Weather Statement | OUN | Comanche, Stephens | 29 min |
| Jul 25, 10:30 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jul 25, 10:33 PM CDT | Special Weather Statement | OUN | Stephens | 42 min |
| Jul 25, 10:44 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jul 26, 1:53 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jul 26, 2:08 AM CDT | Special Weather Statement | OUN | Woodward | 37 min |
| Jul 26, 3:49 AM CDT | Special Weather Statement | OUN | Kiowa | 41 min |
| Jul 26, 1:58 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| Jul 26, 2:07 PM CDT | Special Weather Statement | OUN | Grant | 23 min |
| Jul 26, 2:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 21 min |
| Jul 26, 2:44 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Jul 26, 2:54 PM CDT | Special Weather Statement | OUN | Noble | 21 min |
| Jul 26, 3:36 PM CDT | Flash Flood Warning | OUN | Oklahoma | 4 hr |
| Jul 26, 3:58 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma | 32 min |
| Jul 26, 3:59 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 26, 4:19 PM CDT | Special Weather Statement | OUN | Cleveland | 11 min |
| Jul 26, 4:22 PM CDT | Flash Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| Jul 26, 4:31 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma, Payne | 44 min |
| Jul 26, 5:14 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 3 hr |
| Jul 26, 5:16 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 44 min |
| Jul 26, 6:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.